Document Detail


Seizures and Methemoglobinemia in an Infant After Excessive EMLA Application.
MedLine Citation:
PMID:  23462397     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Topical anesthetics are commonly used in many health care settings and for many clinical conditions. However, there are a number of potential adverse effects associated with their use. Their widespread administration can convey a false sense of security and failure to appreciate possible complications. We present the case of an infant with extensive vascular malformations treated with EMLA cream who developed seizures and methemoglobinemia from lidocaine and prilocaine toxicity. We describe the pathophysiology of these morbidities, the use of pulse oximetry in this setting, and the clinical presentation and treatment of methemoglobinemia.
Authors:
Austin Larson; Timothy Stidham; Shireen Banerji; Jon Kaufman
Related Documents :
25280177 - Neonatal thyroid function born to mothers living with long-term excessive iodine intake...
25352237 - Maternal-infant interaction and autonomic function in healthy infants and infants with ...
25174667 - Environmental and genetic determinants of vitamin d insufficiency in 12-month-old infants.
25483107 - Maternal and infant exposure to environmental phenols as measured in multiple biologica...
10485307 - Platelet-activating factor concentrations in healthy and septic neonates.
15228567 - Measurement of resting energy expenditure in infants.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Pediatric emergency care     Volume:  29     ISSN:  1535-1815     ISO Abbreviation:  Pediatr Emerg Care     Publication Date:  2013 Mar 
Date Detail:
Created Date:  2013-03-06     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  8507560     Medline TA:  Pediatr Emerg Care     Country:  United States    
Other Details:
Languages:  eng     Pagination:  377-9     Citation Subset:  IM    
Affiliation:
From the *Department of Pediatrics, †Section of Critical Care Medicine, Department of Pediatrics, University of Colorado Anschutz Medical Center, Children's Hospital Colorado, Aurora; ‡Rocky Mountain Poison Center, Denver; §University of Colorado School of Pharmacy; and ∥The Heart Institute, University of Colorado Anschutz Medical Center, Children's Hospital Colorado, Aurora, CO.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  A tale of 2 torsions: ovarian torsion in infants and toddlers.
Next Document:  Is acute dystonia an emergency? Sometimes, it really is!